• Due to excessive bot signups along with nefarious actors we are limiting forum registration. Keep checking back for the register link to appear. Please do not send emails or have someone post to the forum asking for a signup link. Until the current climate changes we do not see a change of this policy. To join the forum you must have a compelling reason. Letting us know what skills/knowledge you will bring to the community along with the intent of your stay here will help in getting you approved.

Why can't I tolerate sugar on benzos? (It gives me severe physical anxiety)

TreasureVibe

Member
Joined
Jul 3, 2016
Messages
1,941
Hello all, I'm feeling so sad, I can't enjoy a nice dessert with sugar in it or any sweet beverages because the sugar gives me severe physical anxiety that remains for one and a half day atleast. Why is this and what can I do about it? I'm on 23 mg of valium.

Thank you
 

S-VV

Member
Joined
Jul 23, 2018
Messages
591
Can you eat starch and protein without problems?
 

mostlylurking

Member
Joined
May 13, 2015
Messages
1,236
Location
Texas
You may be low in thiamine. Eating a little sugar will make you feel worse if you are low thiamine. Thiamine deficiency could be the root of why you feel the need for the valium.
 

TreasureVibe

Member
Thread starter
Joined
Jul 3, 2016
Messages
1,941
You may be low in thiamine. Eating a little sugar will make you feel worse if you are low thiamine. Thiamine deficiency could be the root of why you feel the need for the valium.
I'm dependent on the Valium for over a year now. I started with 3 mg of Ativan and crossed over. I can't cold turkey the valium that would cause brain damage and severe physical anxiety for months or years.

I tried thiamine once and it gave me such severe physical anxiety I had to updose my benzos.
 

mostlylurking

Member
Joined
May 13, 2015
Messages
1,236
Location
Texas
I'm dependent on the Valium for over a year now. I started with 3 mg of Ativan and crossed over. I can't cold turkey the valium that would cause brain damage and severe physical anxiety for months or years.

I tried thiamine once and it gave me such severe physical anxiety I had to updose my benzos.
Which type of thiamine did you try? Do you remember the dose?
 

mostlylurking

Member
Joined
May 13, 2015
Messages
1,236
Location
Texas
No I didn't.
If you are deficient in magnesium, the thiamine will make you feel bad because it uses magnesium to do some of the things it does. Likewise with the potassium. Supplementing potassium is tricky; it's easier/safer to simply drink orange juice for its potassium. Larger doses of thiamine will also lower your blood sugar. When I started taking larger doses of thiamine, several times I felt pretty awful, but drinking a glass of orange juice with a little magnesium in it made me feel much better/normal within 30 minutes or so. I think my biggest issue is getting low blood sugar. It just slams me. Orange juice is what I use to get my blood sugar back up.

I think all of these bad feelings (from low magnesium or low potassium or low blood sugar) can be interpreted as anxiety. If you don't understand what is happening in your body it can be pretty scary and incapacitating. There have been a few times when I was so fatigued I didn't think I could make it back inside my house. I'm much better now that I've stair-stepped up to my maintenance dose of thiamine hcl and am not taking increased doses every few days. Things have smoothed out. I'm doing very well now, for the most part. I still wish my stamina was better. Maybe that will come.

Here's a video for you:



Elliot goes into more things than I just did (above). I forgot about the b-complex that I also added.
 
Last edited:

TreasureVibe

Member
Thread starter
Joined
Jul 3, 2016
Messages
1,941
If you are deficient in magnesium, the thiamine will make you feel bad because it uses magnesium to do some of the things it does. Likewise with the potassium. Supplementing potassium is tricky; it's easier/safer to simply drink orange juice for its potassium. Larger doses of thiamine will also lower your blood sugar. When I started taking larger doses of thiamine, several times I felt pretty awful, but drinking a glass of orange juice with a little magnesium in it made me feel much better/normal within 30 minutes or so. I think my biggest issue is getting low blood sugar. It just slams me. Orange juice is what I use to get my blood sugar back up.

I think all of these bad feelings (from low magnesium or low potassium or low blood sugar) can be interpreted as anxiety. If you don't understand what is happening in your body it can be pretty scary and incapacitating. There have been a few times when I was so fatigued I didn't think I could make it back inside my house. I'm much better now that I've stair-stepped up to my maintenance dose of thiamine hcl and am not taking increased doses every few days. Things have smoothed out. I'm doing very well now, for the most part. I still wish my stamina was better. Maybe that will come.

Here's a video for you:



Elliot goes into more things than I just did (above). I forgot about the b-complex that I also added.

Thank you, but I can't tolerate OJ I'm pretty sure due to the sugar content. Are you sure vitamin B1 will get rid of the sugar intolerance? Someone else on here once said something about it being the immune system. I'll try to see if I can find that quote.
 

Gustav3Y

Member
Joined
Nov 23, 2020
Messages
881
Have you tested you blood sugar fasted and then that value is after eating?
You can also test it after eating the sugar that gives you anxiety, someone beside you can do it not necessarily you.
 

mostlylurking

Member
Joined
May 13, 2015
Messages
1,236
Location
Texas
Thank you, but I can't tolerate OJ I'm pretty sure due to the sugar content. Are you sure vitamin B1 will get rid of the sugar intolerance? Someone else on here once said something about it being the immune system. I'll try to see if I can find that quote.
I don't know what's going on with your body; I just know what I've experienced personally with thiamine blockage due to Bactrim antibiotic (see this article: Bactrim: An Anti-Folate, Anti-Thiamine, Potassium Altering Drug - Hormones Matter ), my horrible reaction to eating sugar during this time, and my success with recovering my ability to use sugar for fuel again by supplementing with thiamine. There are excellent videos on this youtube channel about how thiamine works: https://www.youtube.com/c/EONutrition/videos Elliot has done a lot of power point tutorials about how thiamine works in your body and why it is important. These are well worth the time to watch if you don't know what thiamine does.

Start with this one:


In addition, Dr. Chandler Marrs' video is very helpful:
 

Nemo

Member
Joined
Jul 8, 2019
Messages
2,163
Hello all, I'm feeling so sad, I can't enjoy a nice dessert with sugar in it or any sweet beverages because the sugar gives me severe physical anxiety that remains for one and a half day atleast. Why is this and what can I do about it? I'm on 23 mg of valium.

Thank you

Maybe start by blocking the serotonin causing the anxiety, so you can deal with the underlying metabolic issues: Blocking serotonin, adrenaline treats anxiety, brain damage due to alcohol “addiction” – To Extract Knowledge from Matter
 

Similar threads

Top